QT time prolongation
Adverse drug events
Variants ✨For the computationally intensive evaluation of the variants, please choose the paid standard subscription.
Explanations of the substances for patients
We have no additional warnings for the combination of abarelix and cocaine. Please also consult the relevant specialist information.
The reported changes in exposure correspond to the changes in the plasma concentration-time curve [ AUC ]. We do not expect any change in exposure for abarelix, when combined with cocaine (100%). We do not expect any change in exposure for cocaine, when combined with abarelix (100%).
The pharmacokinetic parameters of the average population are used as the starting point for calculating the individual changes in exposure due to the interactions.
The bioavailability of abarelix is unknown. The terminal half-life [ t12 ] is rather long at 316.8 hours and constant plasma levels [ Css ] are only reached after more than 1267.2 hours. The protein binding [ Pb ] is 97.5% strong. The metabolism via cytochromes is currently still being worked on.
Cocaine has a low oral bioavailability [ F ] of 35%, which is why the maximum plasma level [Cmax] tends to change strongly with an interaction. The terminal half-life [ t12 ] is rather short at 1 hours and constant plasma levels [ Css ] are reached quickly. Protein binding [ Pb ] is not known. The metabolism via cytochromes is currently still being worked on.
|Serotonergic Effects a||2||Ø||++|
Recommendation: As a precautionary measure, symptoms of serotonergic overstimulation should be taken into account, especially after increasing the dose and at doses in the upper therapeutic range.
Rating: Cocaine modulates the serotonergic system to a moderate extent. The risk of a serotonergic syndrome can be classified as low with this medication if the dosage is in the usual range. According to our knowledge, abarelix does not increase serotonergic activity.
|Kiesel & Durán b||0||Ø||Ø|
Rating: According to our knowledge, neither abarelix nor cocaine increase anticholinergic activity.
QT time prolongation
Rating: In combination, abarelix and cocaine can potentially trigger ventricular arrhythmias of the torsades de pointes type.
General adverse effects
|Side effects||∑ frequency||aba||coc|
|Myocardial infarction||0.0 %||n.a.||0.01|
Based on your answers and scientific information, we assess the individual risk of undesirable side effects. These recommendations are intended to advise professionals and are not a substitute for consultation with a doctor. In the restricted test version (alpha), the risk of all substances has not yet been conclusively assessed.
Abstract: No Abstract available
Abstract: Cardiovascular consequences of cocaine use are well known, and surveillance for them is common practice in the routine care of cocaine abusers. However, the cardiac electrical abnormalities that arise, although studied in animal experiments, lack correlation with human reports. The case of a 17-year-old girl, who was admitted after a cocaine binge is reported. She was cardiologically asymptomatic, but an admission electrocardiogram was abnormal, with QT interval prolongation. This returned to normal within 24 hours of observation. The literature on the electrophysiologic effects of cocaine on the heart is reviewed.
Abstract: No Abstract available
Abstract: To our knowledge, the majority of evidence supporting the relationship between the serotonin syndrome and medications that effect 5HT is based on case reports. The justification for taking up this subject has been a fatal outcome of a 21 year-old female following an administration of toxic doses of moclobemide (MAOI) and venlafaxine (SNRI). As a result of complex toxicological investigations including antemortem and postmortem material, antemortem clinical observations and postmortem examinations, the cause of death was identified as overdose with antidepressants--moclobemide and venlafaxine--in the mechanism of the clinically fully developed severe toxic serotonin syndrome. The analysis of a hair strand collected from the victim documented the use of the above-mentioned drugs simultaneously with cocaine in the period of at least 20 months preceding death. The fact is a matter of considerable interest in view of the employed pharmacotherapy, giving rise to suspicion that the woman had not developed the serotonin syndrome during the almost 2-year antemortem period until she took toxic doses of both medications.
Abstract: Serotonin syndrome is a potentially life-threatening condition caused by excessive serotonergic activity in the central nervous system. It is characterized by mental status changes (eg, confusion, agitation, lethargy, coma), autonomic instability (eg, hyperthermia, tachycardia, diaphoresis, nausea, vomiting, diarrhea, dilated pupils), and neuromuscular hyperactivity (eg, myoclonus, hyperreflexia, rigidity, trismus). Serotonin syndrome classically occurs in patients receiving two or more serotonergic drugs, but it can occur with monotherapy. We report a case of a 20-year-old man who developed serotonin syndrome resulting from overdose of Escitolapram with concomitant use of cocaine. It is a very important area in medicine as serotonin syndrome should be suspected especially in drug abusers who are being treated with psychotropic agents for mental illnesses.
Abstract: Cocaine, a natural alkaloid derived from the coca plant, is one of the most commonly abused illicit drugs. Cocaine is commonly abused by inhalation, nasal insufflation, and intravenous injection, resulting in many adverse effects that ensue from local anesthetic, vasoconstrictive, sympathomimetic, psychoactive, and prothrombotic mechanisms. Cocaine can affect all body systems and the clinical presentation may primarily result from organ toxicity. Among the most severe complications are seizures, hemorrhagic and ischemic strokes, myocardial infarction, aortic dissection, rhabdomyolysis, mesenteric ischemia, acute renal injury and multiple organ failure.
Abstract: Serotonin syndrome is a potentially life-threatening condition associated with increased serotonergic activity in the central nervous system. It is classically associated with the simultaneous administration of two serotonergic agents, but it can occur after initiation of a single serotonergic drug or increasing the dose of a serotonergic drug in individuals who are particularly sensitive to serotonin. We describe a case of serotonin syndrome that occurred after ingestion of higher than prescribed doses of lamotrigine and aripiprazole, in addition to cocaine abuse. The diagnosis was established based on Hunter toxicity criteria and severity was classified as mild. The features of this syndrome resolved shortly after discontinuation of the offending agents. Serotonin syndrome is characterized by mental status changes, autonomic hyperactivity, and neuromuscular abnormalities along a spectrum ranging from mild to severe. Serotonin syndrome in our patient was most likely caused by the pharmacokinetic and pharmacodynamic interactions between lamotrigine, aripiprazole, and cocaine leading to increased CNS serotonergic activity.